Discussions that mention neupogen

Hepatitis board


Quote from Wishing:
I'm doing shot 28 tonight.

Terrible side effects, including weight loss of 25 pounds, I'm down to 80 pounds right now. Hair Loss, fevers, anemia which has forced me to recieve a blood transfusion, depression... etc! You name a side effect I probably have it.

Question:

Is there anything to eliminate the side effects?

Good luck to you all



There are drug therapies (neupogen, epogen) to help with the anemia. You might ask your doctor about these. They are expensive and they are injection drugs, but they work for many people.

There are treatments for depression as well. Have you at least been offered an anti-depressant? (celexa, zoloft, etc etc) These take a few weeks to work and you may need to work on dose adjustments or even change until you find one that works for you. Worth the effort!

There isn't much you can do for the hair loss, sorry. Cosmetic hair puffer uppers are sometimes helpful but the costly ones are no better than a cheap volumizer, which is what they are.

For weight gain, or maintenance, maybe try something like BOOST or other supplements. I made soups for my husband while he was on treatment and froze them in individual frozen helpings so he could eat something whenever he could. He also supplemented with ice cream at night. Do whatever you can tolerate. Be sure to keep your fluids going in. DRINK a lot.

If you are in pain, use a narcotic rather than a NASAID or tylenol or ibuprophen. They are okay if pain is mild or moderate and ONLY in doseages not to exceed those on the labels. Narcotics are easier on your liver for longer term use and are more effective. Choose one WITHOUT tylenol or ibu.

For sleeping problems, Ambien helps many people on treatment. A good night's sleep is a must.

I hope your doctor is sympathetic to your sides and will help you out. If not, get in touch with me through the website below my name and I'll provide some materials you can show your provider.

I hope this help,

thanbey